Alabama, 2006

Hail in Alabama, April 8, 2006

April 8, 2006 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 8, 10:05 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 8, 10:05 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EDT SAT APR 8 2006

.DISCUSSION...
THE 13 UTC SURFACE ANALYSIS SHOWS A COLD FRONT APPROACHING MOBILE
FROM THE WEST...AND AN EAST-WEST ORIENTED OUTFLOW BOUNDARY BETWEEN
ALBANY AND MACON IN GEORGIA. OUR ENTIRE FORECAST AREA IS IN THE WARM
SECTOR AHEAD OF THE FRONT...WITH PROJECTED MLCAPE BETWEEN 2000-2500
J/KG (MODERATELY UNSTABLE). WHILE THE 0-1 KM VERTICAL WIND SHEAR IS
NOT THAT IMPRESSIVE (24 KNOTS AT VALDOSTA)...THE 0-6 KM VERTICAL
SHEAR IS (59 KNOTS AT VALDOSTA). THIS COMBINATION OF CAPE...DEEP
LAYER VERTICAL WIND SHEAR...PLENTIFUL BOUNDARY LAYER MOISTURE...AND
SYNOPTIC SCALE ASCENT (AHEAD OF AN APPROACHING UPPER TROUGH AND COLD
FRONT) WILL ENHANCE THE SEVERE THUNDERSTORM THREAT THROUGHOUT THE
DAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE
HAIL...BUT ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY NEAR THE
AFOREMENTIONED OUTFLOW BOUNDARY IN SOUTHWEST AND SOUTH CENTRAL
GEORGIA...WHERE THE 0-1 KM SHEAR WILL BE ENHANCED. IT WOULD BE
UNUSUAL FOR A SEVERE WEATHER OUTBREAK IN THIS AREA AHEAD OF A
POSITIVE TILTED UPPER TROUGH (THE NEGATIVE TILTED ONES USUALLY GIVE
THIS AREA PROBLEMS)...BUT THE SYNOPTIC SCALE PARAMETERS APPEAR
FAVORABLE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

FOURNIER
Hazardous weather outlook, Apr 8, 3:49 AM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 AM EDT SAT APR 8 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-090900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
449 AM EDT SAT APR 8 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST ALABAMA
THIS MORNING AND CONTINUE EASTWARD INTO SOUTHWEST GEORGIA AND THE
FLORIDA PANHANDLE BY MIDDAY...AND INTO SOUTH-CENTRAL GEORGIA AND THE
FLORIDA BIG BEND IN THE AFTERNOON. THIS LINE HAS A HISTORY OF
PRODUCING SEVERE WEATHER...NAMELY STRONG WINDS...LARGE HAIL...AND
TORNADOES. IT LOOKS PROBABLE THAT THIS LINE WILL CONTINUE TO PRODUCE
SEVERE WEATHER AS IT MOVES THROUGH OUR AREA. WIND GUSTS UP TO OR
EXCEEDING 80 MPH...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE THROUGHOUT THE DAY ALONG THIS LINE AS WELL AS SOME
LOCALLY HEAVY RAIN. MOST OF THE PRECIPITATION SHOULD BE EAST OF THE
AREA BY SUNSET TONIGHT ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS MAY
LINGER THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STRONG HIGH PRESSURE WILL BUILD IN ON SUNDAY...USHERING IN DRIER AND
SOMEWHAT COOLER TEMPERATURES. THE EXTENDED FORECAST REMAINS DRY
UNTIL LATE NEXT WEEKEND WHEN ANOTHER SYSTEM APPROACHES THE AREA.
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THE FIRST HALF OF THE
WEEK...THEN SLOWLY WARM TO A FEW DEGREES ABOVE NORMAL FOR THE SECOND
HALF.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY.

.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG FLORIDA PANHANDLE
AND BIG BEND BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT OF
WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY
CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

In the hours before

Special weather statement, Apr 8, 10:36 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1136 AM EDT SAT APR 8 2006

GAZ120-081600-
QUITMAN-
1136 AM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN COUNTY...

* UNTIL NOON EDT

AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF CLAYTON...OR 10 MILES WEST OF
EUFAULA...MOVING NORTHEAST AT 45 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45
MPH...SMALL HAIL AND PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Apr 8, 11:05 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1205 PM EDT SAT APR 8 2006

FLZ007-008-081645-
COASTAL WALTON-INLAND WALTON-
1205 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 1145 AM CDT

AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRESTVIEW...MOVING EAST AT 45 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50
MPH...SMALL HAIL...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS...AND FREQUENT AND DANGEROUS
CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Apr 8, 12:00 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
100 PM EDT SAT APR 8 2006

FLZ007-081730-
INLAND WALTON-
100 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 130 PM EDT(1230 PM CDT)

AT 1200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF DE FUNIAK
SPRINGS...MOVING EAST AT 35 MPH.

DIME SIZE HAIL WAS RECENTLY REPORTED...BUT THE STORM HAS SHOWN A WEAKENING
TREND AND WILL LIKELY PRODUCE ONLY PEA SIZE HAIL. WIND GUSTS UP TO 40 TO
50 MPH CAN BE EXPECTED WITH THIS STORM.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY
Local storm report, Apr 8, 12:34 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     7 N DE FUNIAK SPRINGS   30.82N 86.12W
04/08/2006                   WALTON             FL   LAW ENFORCEMENT

            ROOF BLOWN OFF CARPORT

&&

WATSON
Special weather statement, Apr 8, 1:13 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EDT SAT APR 8 2006

FLZ017-018-027-081915-
JEFFERSON-LEON-WAKULLA-
213 PM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON...LEON AND
WAKULLA COUNTIES...

* UNTIL 315 PM EDT

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTICELLO TO 13
MILES EAST OF WOODVILLE TO CRAWFORDVILLE...MOVING NORTHEAST AT 25
MPH.

PEOPLE IN NORTHERN WAKULLA...SOUTHEASTERN LEON AND JEFFERSON
COUNTIES...INCLUDING THE CITIES OF CRAWFORDVILLE...MONTICELLO AND
WOODVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MOVE INDOORS
IMMEDIATELY

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

12-WATSON
Special weather statement, Apr 8, 1:38 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
238 PM EDT SAT APR 8 2006

GAZ143-081930-
MILLER-
238 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY...

* UNTIL 330 PM EDT

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF COLQUITT...MOVING NORTHEAST
AT 45 MPH.

PEOPLE IN EASTERN MILLER COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

12-WATSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Henry

When
April 8, 1:55 PM EST
Where
Henry County, Edwin
Measured
1 in hail
Reported by
GOVT OFFICIAL
Coordinates
31.667, -85.383

Nickel to quarter size hail report relayed by NWS Birmingham.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507156.